I am on atenolol for a fib following an ablation that "fixed" the atrial flutter. Although the atenolol is keeping me in sinus rhtyhm the Dr. thinks sotalol is a better choice for the long term. I have no side effects from the atenolol except some fatigue (I take 37.5mg bid). What I have read about sotalol is that it can lengthen QTinterval. How would you know that was happening other than an EKG or dropping dead?
Your doctor would admit you to the hospital for 72 hours to load sotalol. The QT prolongation seen with sotalol occurs in the first 72 hours. If your QT is safe after the drug loading, it is a safe drug.
If you are in sinus rhythm and your atrial fib is not frequent, you could always wait for it come back before you start it. Metoprolol tends to cause less fatigue than atenolol.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.